Texas, 2011

Wildfire in Texas, August 25 to 26, 2011

August 25 to 26, 2011 · NWS AMA · 1 event in 1 county or zone

The Texas Forest Service reported that the Bone Dry Wildfire began around 1145 CST about seven miles east northeast of Claude Texas in Armstrong County. The wildfire threatened two inhabited homes and consumed an estimated one thousand acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Texas Forest Service reported that the Bone Dry Wildfire began around 1145 CST about seven miles east northeast of Claude Texas in Armstrong County. The wildfire threatened two inhabited homes and consumed an estimated one thousand acres. There were no reports of damages or injuries. The wildfire was contained on August 26 around 1430 CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 25, 10:59 AM CST, 46 minutes earlier.

Area forecast discussion, Aug 25, 10:59 AM CST, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1159 AM CDT THU AUG 25 2011

.AVIATION...
WINDS WILL REMAIN AT OR BELOW 12 KNOTS AS THEY SWING FROM EAST AND
NORTHEAST TO THE SOUTH BY ABOUT 12Z FRIDAY. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO STAY AWAY FROM THE TAF SITES TO THE SOUTH AND WEST
THROUGH THIS FORECAST. SKIES WILL REMAIN VFR.

&&

.PREV DISCUSSION... /ISSUED 638 AM CDT THU AUG 25 2011/

AVIATION...
VFR CONTINUES AT ALL THREE TERMINALS THE 24 HOURS. REMNANT BOUNDARY
WILL BE LOCATED ACROSS THE SOUTHWEST TEXAS PANHANDLE TODAY WHICH MAY
SERVE AS A FOCUS FOR SHOWERS AND THUNDERSTORMS. CONFIDENCE IS TOO LOW
EVEN MENTION A CB AT AMARILLO ATTM. EXCESSIVE WINDS NOT ANTICIPATED
THROUGH THE PERIOD WITH SPEEDS OF 12 KNOTS OR LESS. WINDS WILL
EVENTUALLY BECOME SOUTHEASTERLY AND THEN SOUTHERLY THROUGH THE
PERIOD.

PREV DISCUSSION... /ISSUED 330 AM CDT THU AUG 25 2011/

DISCUSSION...
OVERNIGHT THUNDERSTORMS EXITING SOUTHWEST TEXAS PANHANDLE WITH NO
FURTHER DEVELOPMENT EXPECTED THROUGH MORNING.  BY LATE AFTERNOON...
RESIDUAL BOUNDARY EXPECTED TO LIE ACROSS SOUTHWESTERN ZONES...IN
AREA OF HIGHER INSTABILITY AND DEEPER MOISTURE.  HAVE INTRODUCED
SLIGHT CHANCE POPS ACROSS THIS AREA THIS AFTERNOON...WITH POPS
CONTINUING THIS EVENING AS LOW-LEVEL JET DEVELOPS.

NORTHWEST FLOW ALOFT DEVELOPS ON FRIDAY.  HAVE RETAINED LOW POPS
FRIDAY NIGHT ACROSS NORTHWESTERN ZONES AS INSTABILITY AXIS EXPECTED
TO BE ENCOUNTERED BY SHORTWAVE TROF.  SATURDAY EXPECTED TO BE DRY
AS BROAD 500 MB RIDGE SUPPRESSES VERTICAL MOTIONS.

00Z GFS IS NOW THE OUTLIER WITH REGARD TO SUNDAY COLD FRONT.  ECMWF
AND CMC STILL BRING FRONT INTO NORTHWEST SECTIONS ON SUNDAY...WITH
NORTH AND NORTHEAST WINDS ON MONDAY.  HAVE USED ECMWF WINDS FOR
SUNDAY AND BEYOND.  HAVE RETAINED SUNDAY POPS IN NORTHWEST AND
SUNDAY NIGHT POPS AREA WIDE.  LOW POPS KEPT IN WESTERN ZONES MONDAY
NIGHT...AS UPSLOPE FLOW DEVELOPS IN ZONE OF MOISTURE RETURN.  03

COCKRELL

FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH WEDNESDAY.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/13
Hazardous weather outlook, Aug 25, 4:33 AM CST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
533 AM CDT THU AUG 25 2011

OKZ001>003-TXZ001>020-252100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
533 AM CDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS THE
SOUTHWEST TEXAS PANHANDLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED
AT THIS TIME...BUT A FEW STORMS MAY PRODUCE WIND GUSTS TO 50 MPH AND
LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA AND
THE FAR NORTHWEST TEXAS PANHANDLES FRIDAY NIGHT. THUNDERSTORMS WILL
ALSO BE POSSIBLE ACROSS THE FAR NORTHWEST PANHANDLES SUNDAY AND
ACROSS ALL OF THE AREA SUNDAY NIGHT. ANOTHER ROUND OF THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE FAR WESTERN PANHANDLES MONDAY NIGHT. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME...BUT A FEW STRONG STORMS COULD
PRODUCE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Armstrong

When
August 25, 11:45 AM CST to August 26, 2:30 PM CST
Where
Armstrong forecast zone
Reported by
Park/Forest Service
Coordinates
34.965, -101.357 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341097.